Posted by Sad Panda on June 12, 2004, at 2:55:47
In reply to Effexor XR sexual Side effects in Women Going Away, posted by cinnamon_girl on June 11, 2004, at 16:39:23
> I have always been a very sexual woman, now age 42. I am on week threee of a an increasing dosage of with XR .Maintenance dose next week of 150mg. Am currently experiencing severe lack of libido. I have heard/read that this can come back after some time on the medication. Any woman out there have experience with it coming BACK ?
> If so how long? I am wondering if I should quit now... or be patient..I like the weight loss SE and the sleepiness is tolerable... But the loss of sex drive is too weird for me.
Hi Cinnamon Girl,
I am a man that has been on Effexor for more that 6 months & my Libido is still long gone. I don't miss it however, as my partner is trying to recover from endometriosis & has been in difficulty ever since her operation in November.
Drugs that raise Serotonin levels such as Effexor & SSRI's all tend to reduce Libdo when they are taken at effective doseages, you may also find your abillity to orgasm has diminished too. Once you find an effective drug your best bet it to treat it's other side effects. Most people on SSRI's use Wellbutrin to reclaim their lost libido, I can get that here, so I use Remeron which allows me to have an orgasm & get some good sleep.